Alert archive / Kansas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 151, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 19, 2018, 5:32 PM CDT for Logan County, Thomas County, Kansas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2018, 5:32 PM CDT (22:32 UTC)
- Expired
- Jun 19, 2018, 6:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 2.0 in
- Wind
- 60.0 mph
Counties Logan County, KS, Thomas County, KS
The radar
The Goodland radar (KGLD), 62 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 3:38 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.5 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1363 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 1110 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
904
WUUS53 KGLD 192232
SVRGLD
KSC109-193-192315-
/O.NEW.KGLD.SV.W.0151.180619T2232Z-180619T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Goodland KS
532 PM CDT TUE JUN 19 2018
The National Weather Service in Goodland has issued a
* Severe Thunderstorm Warning for...
Southeastern Thomas County in northwestern Kansas...
North central Logan County in west central Kansas...
* Until 615 PM CDT.
* At 532 PM CDT, a severe thunderstorm was located 6 miles southwest
of Monument, or 14 miles west of Oakley, moving north at 25 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Colby, Monument, Mingo and Halford.
This includes Interstate 70 in Kansas between mile markers 50 and 66.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3898 10099 3901 10122 3937 10114 3937 10087
TIME...MOT...LOC 2232Z 202DEG 22KT 3906 10111
HAIL...2.00IN
WIND...60MPH
$$2 follow-up statements
168
WWUS53 KGLD 192242
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
542 PM CDT TUE JUN 19 2018
KSC109-193-192315-
/O.CON.KGLD.SV.W.0151.000000T0000Z-180619T2315Z/
Thomas KS-Logan KS-
542 PM CDT TUE JUN 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHEASTERN THOMAS AND NORTH CENTRAL LOGAN COUNTIES...
At 542 PM CDT, a severe thunderstorm was located 5 miles northwest of
Monument, or 11 miles west of Oakley, moving north at 35 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Colby, Monument, Mingo and Halford.
This includes Interstate 70 in Kansas between mile markers 50 and 66.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3898 10099 3901 10122 3937 10114 3937 10087
TIME...MOT...LOC 2242Z 200DEG 31KT 3917 10106
HAIL...2.00IN
WIND...60MPH
$$564
WWUS53 KGLD 192318
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
618 PM CDT TUE JUN 19 2018
KSC109-193-192328-
/O.EXP.KGLD.SV.W.0151.000000T0000Z-180619T2315Z/
Thomas KS-Logan KS-
618 PM CDT TUE JUN 19 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN THOMAS AND NORTH
CENTRAL LOGAN COUNTIES HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northwestern and west central Kansas.
LAT...LON 3898 10099 3901 10122 3937 10114 3937 10087
TIME...MOT...LOC 2318Z 202DEG 22KT 3927 10101
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 4:11 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jun 19, 4:11 PM CDT, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
311 PM MDT Tue Jun 19 2018
.SHORT TERM...(This evening through Wednesday)
Issued at 258 PM MDT Tue Jun 19 2018
Thunderstorms have developed along the front near our southeast
edge. Also large area of storms have developed over eastern
Colorado in a post frontal environment. Rather strong shortwave
moving in from the west is helping storms develop as well. Shear,
instability, and lapse rates are favorable for continued severe
storms to develop and currently have a tornado and severe
thunderstorm watches out covering the entire area through the
evening.
Parameters still in place for these storms to produce very heavy
rainfall. Hrrr is capturing both the placement of storms and the
intense rainfall they are producing. So flash flood watch looks
good. Some lingering rainfall in the morning along with additional
development afternoon will be possible in the afternoon. Not much
time to look at that. However, mesoscale influences from ongoing
convection could enhance that. Temperatures for Wednesday will
need to be looked since could have a lot of wet ground and
lingering cloud cover.
.LONG TERM...(Wednesday night through Tuesday)
Issued at 237 PM MDT Tue Jun 19 2018
Upper low currently over Idaho will migrate slowly into the mid-
Mississippi Valley by Friday. As it does so, it will keep a
lingering chance of showers and thunderstorms across the far
northeast counties through Thursday morning. Once the upper low
leaves the area, short wave ridging will temporarily move over the
area Thu-Fri. A second upper trough will move quickly into the area
Friday night with another chance of scattered convection. Later in
the weekend a closed upper low will move from the Intermountain
Region out over the High Plains with both the GFS and EC fairly
consistent in location and timing. This will produce a chance for
widespread convection from Sunday afternoon into Monday evening.
Temperatures through the period will generally be near to above
normal with highs mostly in the 80s but approaching 90 by Tuesday.
&&
.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1143 AM MDT Tue Jun 19 2018
Complicated forecast. High resolution models not doing well in
resolving cloud cover, low level moisture/temperatures, and
especially the wind field. Front that was pushed a little further
south early this morning due to overnight convection is starting
to return north. Where this front ends up will be area of
thunderstorm focus. Other area of initiation will be from the
higher terrain to the west.
Winds will be variable in direction but will tend to start out
from the east and southeast at roughly 10 to 15 knots. Kmck will
shift more to the northeast while Kgld will become more south with
some gusts into the 20 to 25 knot range by later this afternoon.
Thunderstorms should develop/move into the area later this
afternoon into early this evening. Conditions will start out vfr
but expect mvfr conditions when thunderstorms affect the sites.
After the storms end, mvfr ceilings will hang on until tomorrow
morning before becoming vfr once again.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...Flash Flood Watch through late tonight for KSZ001>004-013>016-
027>029-041-042.
CO...Flash Flood Watch through late tonight for COZ090>092.
NE...Flash Flood Watch through late tonight for NEZ079>081.
&&
SHORT TERM...BULLER
LONG TERM...DLF
AVIATION...BULLERHazardous weather outlook, Jun 19, 11:47 AM CDT, 5 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 1047 AM MDT Tue Jun 19 2018 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-201200- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 1047 AM MDT Tue Jun 19 2018 /1147 AM CDT Tue Jun 19 2018/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS AFTERNOON AND TONIGHT... Scattered to numerous thunderstorms are expected to develop over and the area after 2 pm MDT (3 pm CDT). Some of the storms could become severe with large hail, some greater than 2 inches in diameter, damaging winds in excess of 60 mph, and a few tornadoes. The severe storms could occur over the entire area. However the area that will have the greatest risk will be roughly along and south of a line from Norton to Colby to Burlington to Flagler. A Flash Flood Watch remains in effect for the entire region for this afternoon and evening. Widespread heavy rainfall from thunderstorms is possible. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY... Depending on the amount of rainfall received later today and tonight...some flooding concerns may remain over portions of the region and will have to be monitored going into Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed after 2 pm MDT(3 pm CDT). We would appreciate any reports of flooding, hail, wind and tornadoes. Should anything occur...please do so safely.
In the hours before
Special weather statement, Jun 19, 4:11 PM CDT, 1 hour 21 minutes before
Special Weather Statement National Weather Service Goodland KS 411 PM CDT TUE JUN 19 2018 KSZ015-016-192130- Sheridan KS-Graham KS- 411 PM CDT TUE JUN 19 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SHERIDAN AND SOUTHWESTERN GRAHAM COUNTIES UNTIL 430 PM CDT... At 411 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles north of Collyer, moving north at 55 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Morland, Penokee, Saint Peter and Studley. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for northwestern and west central Kansas. LAT...LON 3913 9996 3913 10021 3935 10020 3936 9994 TIME...MOT...LOC 2111Z 184DEG 47KT 3916 10010 JRM
Special weather statement, Jun 19, 5:00 PM CDT, 32 minutes before
Special Weather Statement National Weather Service Goodland KS 500 PM CDT TUE JUN 19 2018 KSZ016-192215- Graham KS- 500 PM CDT TUE JUN 19 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GRAHAM COUNTY UNTIL 515 PM CDT... At 459 PM CDT, Doppler radar was tracking a strong thunderstorm 6 miles west of Hill City, moving northeast at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Penokee. A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for northwestern Kansas. LAT...LON 3931 9994 3937 10005 3956 9992 3948 9973 TIME...MOT...LOC 2159Z 220DEG 22KT 3937 9996
Local storm report, Jun 19, 5:05 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
405 PM MDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM HAIL 5 WNW THE MONUMENT ROCK 38.79N 100.86W
06/19/2018 E1.00 INCH LOGAN KS LAW ENFORCEMENT
&&Local storm report, Jun 19, 5:11 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
411 PM MDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL 5 WNW THE MONUMENT ROCK 38.79N 100.86W
06/19/2018 E1.00 INCH LOGAN KS LAW ENFORCEMENT
CORRECTS PREVIOUS HAIL REPORT FROM 5 WNW THE
MONUMENT ROCKS.
&&Local storm report, Jun 19, 5:20 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
420 PM MDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM HAIL 9 S OAKLEY 39.00N 100.85W
06/19/2018 E0.88 INCH LOGAN KS EMERGENCY MNGR
NICKEL SIZE HAIL REPORTED BY EM.
&&
DLFLocal storm report, Jun 19, 5:23 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
423 PM MDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM HEAVY RAIN 9 S OAKLEY 39.00N 100.85W
06/19/2018 E1.00 INCH LOGAN KS EMERGENCY MNGR
1-2 INCHES OF WATER RUNNING OFF HIGHWAY 83.
DITCHES NOT FULL, JUST VERY HIGH RAIN RATES.
&&
DLFThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 3:21 PM CDT | Special Weather Statement | GLD | Gove | 9 min |
| Jun 19, 3:27 PM CDT | Severe Thunderstorm Warning | GLD | Gove | 33 min |
| Jun 19, 3:57 PM CDT | Special Weather Statement | GLD | Wichita | 18 min |
| Jun 19, 3:59 PM CDT | Severe Thunderstorm Warning | GLD | Gove | 31 min |
| Jun 19, 4:09 PM CDT | Severe Thunderstorm Warning | GLD | Wichita | 36 min |
| Jun 19, 4:11 PM CDT | Special Weather Statement | GLD | Graham | 19 min |
| Jun 19, 4:20 PM CDT | Severe Thunderstorm Warning | GLD | Gove | 40 min |
| Jun 19, 4:40 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan | 50 min |
| Jun 19, 4:54 PM CDT | Severe Thunderstorm Warning | GLD | Wichita | 51 min |
| Jun 19, 5:00 PM CDT | Special Weather Statement | GLD | Graham | 15 min |
| Jun 19, 5:08 PM CDT | Flash Flood Warning | GLD | Gove, Logan | 6 hr |
| Jun 19, 5:12 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan, Sheridan, Thomas | 48 min |
| Jun 19, 5:35 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Wichita | 40 min |
| Jun 19, 6:00 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Sheridan | 45 min |
| Jun 19, 6:05 PM CDT | Special Weather Statement | GLD | Wallace | 10 min |
| Jun 19, 6:11 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Sherman, Wallace | 49 min |
| Jun 19, 6:16 PM CDT | Severe Thunderstorm Warning | GLD | Sherman, Wallace | 29 min |
| Jun 19, 6:22 PM CDT | Severe Thunderstorm Warning | GLD | Norton | 38 min |
| Jun 19, 6:30 PM CDT | Severe Thunderstorm Warning | GLD | Rawlins, Thomas | 45 min |
| Jun 19, 6:33 PM CDT | Severe Thunderstorm Warning | GLD | Logan | 42 min |
| Jun 19, 6:35 PM CDT | Severe Thunderstorm Warning | GLD | Sherman | 40 min |
| Jun 19, 6:38 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins, Sherman | 52 min |
| Jun 19, 6:38 PM CDT | Tornado Warning | GLD | Cheyenne | 22 min |
| Jun 19, 6:41 PM CDT | Severe Thunderstorm Warning | GLD | Decatur | 38 min |
| Jun 19, 6:52 PM CDT | Tornado Warning | GLD | Cheyenne | 23 min |
| Jun 19, 6:57 PM CDT | Severe Thunderstorm Warning | GLD | Logan | 31 min |
| Jun 19, 6:59 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 16 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.